Aldara cream or herpes?

I recently went to my local STI clinic because of a little bump I found just next to the entrance to my vagina. The nurse told me it was a genital wart and I had a couple more inside, which she froze. She gave me aldara/imiquimod cream to put on the outside.

A week later, I shaved down there in order to be able to see better where I was applying the cream, because I could barely see the wart myself. In shaving, I think I cut the top off the wart. I'd also missed a day of my aldara cream (i was told to apply mon/weds/fri), so I ended up applying the cream two nights in a row (Saturday and Sunday) without a break.

I started developing flu like symptoms on Sunday evening, and felt horrendous by Monday afternoon. Tuesday the whole of my downstairs region was swollen to the point that I felt I had testicles, and there was a searing burning pain everywhere.

I took myself to the doctors who told me she thinks it's a primary Herpes outbreak, however I've never had any symptoms before. She took a swab and I'm waiting for the results now, but the stress of waiting to hear what I have is killing me.

After reading a lot online, so many people said they experienced all the same symptoms as herpes but swab tests came back negative and it was just a really bad reaction to the cream. The cream is really potent stuff, used for skin cancer! And I applied far too liberally, onto a small cut, two nights in a row without a break.

I'm wondering if perhaps I just had a really bad reaction to the cream?

The sores on the inner labia healed up in 3/4 days, but I was given aciclovir tablets which may have sped up the process?

Someone please shed some light, I'm panicking so much

2 Replies

oldestnewest
  • For a start,stop panicking. It won't help you. You will have to be patient,you,ll know soon enough. Its probably just a bad reaction.sorry for what you,ve been through ,it has been scary. It really important to do what the doctor advises to get the correct results. Herpes,tho a pain, will not kill you,you just have to be careful about when you have intercourse. You,ll be ok. Calm down and wait for results.good luck.

  • The problem with multiple treatments is that you never find out the cause. Maybe it was the acyclovir, maybe the cream, or maybe stopping the cream. From what I heard, the cream is potent stuff and can cause all sorts of problems when it's over used.

    My suggestion is to finish the course of acyclovir. Don't shave, and relax. At some point it would be a good idea to follow up with your provider and have her check inside and out to make sure the wart treatment was effective. If they return, avoid shaving, as the blade can spread the warts to other areas.

You may also like...